Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DIZZINESS
Jun 5, 2003

Doc, few days ago I asked about Sustiva which am currently taking and just started almost a week now, and my main problem is dizziness. I feel dizzy almost the whole day, and it is getting worse every day such that I cant concentrate on my studies. Is there any drug that can be prescribed to contain this dizziness? Or I should just learn to live with it? which am afraid will affect my studies badly. please help.

Response from Dr. Boyle

Dizziness is a common intial side effect of efavirenz, however, in most patients it goes away after a week or so. There are a few things that help. Try taking the medication right before bedtime so that the side effects are less (or hopefully not there at all) when you get up. If you are currently doing that, and still having problems, consider moving the dosing back to 12-15 hours before you need to be functional. If that doesn't do it, some of my patients have also benefited from meclizine or dimenhydrinate, some medications that help with dizziness. While the dizziness is present, you should, of course, be careful to avoid activities that may be difficult or dangerous.



Previous
STIs
Next
Should I ask my doctor about switching treatments?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement